Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 66, NWS El Paso, TX

October 6, 2004Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Oct 6, 2004, 9:23 PM MDT for Hudspeth County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2004, 9:23 PM MDT (03:23 UTC)
Expired
Oct 6, 2004, 10:15 PM MDT
In force
52 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2004-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2004-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
3026 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 070323
SVRELP
TXC229-070400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
925 PM MDT WED OCT 6 2004

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HUDSPETH COUNTY IN TEXAS
  INCLUDING THE CITIES OF SIERRA BLANCA AND SALT FLAT...

* UNTIL 1015 PM MDT

* AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM 10 MILES NORTHWEST OF SIERRA BLANCA...MOVING   
NORTHEAST AT 20 MPH. OTHER STORMS ARE DEVELOPING NEAR SALT FLAT AND 
OVER SOUTHEASTERN HUDSPETH COUNTY. THESE STORMS ARE MOVING NORTHEAST 
AT 20 MPH. 


IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR
THE LATEST WEATHER INFORMATION.

LAT...LON 3125 10587 3062 10494 3149 10437 3191 10494

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:46 PM MDT, 6 hours 37 minutes earlier.

Area forecast discussion, Oct 6, 2:46 PM MDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
246 PM MDT WED OCT 6 2004

SYNOPSIS...

A WEAK UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE OF SHOWERS
EAST OF THE RIO GRANDE THE NEXT TWO DAYS...MAINLY OVER THE MOUNTAINS.
OTHERWISE MOSTLY DRY WEATHER AND SEASONALLY WARM TEMPERATURES ARE
EXPECTED THROUGH THE WEEKEND AS HIGH PRESSURE MOVES OVER THE SOUTHERN
ROCKY MOUNTAINS. AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE A
FEW SHOWERS EARLY NEXT WEEK.

DISCUSSION...

PRIMARY UPPER LEVEL TROUGH AXIS IS NOW MOVING ACROSS CENTRAL NEW
MEXICO EARLY THIS AFTERNOON BUT SHORT RANGE MODEL DATA AND WATER
VAPOR IMAGES ALSO SHOWING DRY AIR ALOFT SPREADING ACROSS THE CWA.
MORNING SOUNDINGS INDICATED ABUNDANT LOW LEVEL MOISTURE WAS IN PLACE
BUT WITH SIGNIFICANT DRYING EVIDENT ABOVE 800 MB. CONSISTENT WITH
THIS TREND HAS BEEN FALLING DEWPOINTS ACROSS THE REGION AS SHALLOW
MOISTURE MIXES OUT. TROUGH SHOULD CONTINUE MOVING SLOWLY EASTWARD
THROUGH THURSDAY WITH MAIN AXIS EAST OF ENTIRE CWA BY EARLY EVENING
TOMORROW. GIVEN THESE TRENDS EXPECT SLIGHT RISK OF SHOWERS FROM RIO
GRANDE EAST TONIGHT AND OVER EASTERN COUNTIES ON THURSDAY. LOW LEVEL
EASTERLIES MAY ALSO KEEP ENOUGH MOISTURE IN FOR SLIGHT RISK OF
SHOWERS EASTERN MOUNTAINS FRIDAY AS WELL...OTHERWISE SUBSIDENCE AND
AND WARMING ALOFT WILL SUPPORT SEASONALLY WARM DRY WEATHER FOR MOST
OF THE CWA INTO SATURDAY.

MODELS HAVE BEEN SHOWING INCONSISTENCIES IN BRINGING DEEP CLOSED LOW
INTO SOUTHERN CALIFORNIA AND ARIZONA SUNDAY AND MONDAY. EARLIER
GUIDANCE INDICATED BACKING FLOW AND MOISTURE ADVECTION AHEAD OF
SYSTEM WOULD GENERATE PRECIP OVER CWA EARLY NEXT WEEK. HOWEVER LATEST
GFS TRANSPORTS DRIER AIR INTO THE REGION. FOR NOW WILL KEEP SLIGHT
CHANCES OF RAIN IN THE EXTENDED PERIODS.

PRELIMINARY NUMBERS...

EL PASO               UB 057/082 055/080 056 20000
ALAMOGORDO            BB 053/078 052/077 052 20000
LAS CRUCES            BB 054/080 053/080 054 10000
CLOUDCROFT            UB 040/061 037/058 038 32122
TRUTH OR CONSEQUENCES BB 053/077 050/077 052 00000
SILVER CITY           UB 047/073 046/072 046 00000
DEMING                UB 054/081 051/079 054 00000
LORDSBURG             UB 053/084 050/079 056 00000
SIERRA BLANCA         UB 054/077 052/076 053 32122

.ELP WATCHES/WARNINGS/ADVISORIES...NONE

05 ROGASH
Hazardous weather outlook, Oct 6, 8:00 AM MDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
800 AM MDT WED OCT 6 2004

NMZ022>025-030>032-TXZ055-056-061833-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...
TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
800 AM MDT WED OCT 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF THUNDERSTORMS TODAY AND TONIGHT EAST OF
THE RIO GRANDE. THE BETTER CHANCES ARE FURTHER EAST. LOW LEVEL
SOUTHWEST FLOW WILL DRY OUT THE EASTERN 2/3RDS OF THE REGION AND
THUS THUNDERSTORMS ARE NOT EXPECTED WEST OF THE RIO GRANDE. SOME OF
THE STORMS OVER HUDSEPTH AND OTERO COUNTY MAY BECOME SEVERE WITH
LARGE HAIL AND BRIEF HEAVY RAINFALL.

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...

THURSDAY THE UPPER TROUGH SHIFTS EASTWARD AND MOST OF THE AREA
SHOULD REMAIN DRY THROUGH THE END OF THE WEEK.  ANOTHER SHARP
PACIFIC TROUGH IS FORECAST TO NEAR THE REGION BY MONDAY. WITH LOW
LEVEL MOISTURE IN PLACE THE CHANCE FOR SHOWERS AND STORMS RETURN
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

BIRD

In the hours before

Special weather statement, Oct 6, 5:08 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
508 PM MDT WED OCT 6 2004

TXZ056-070208-
HUDSPETH TX-
INCLUDING THE CITIES OF...SIERRA BLANCA
508 PM MDT WED OCT 6 2004

STRONG THUNDERSTORMS WILL MOVE ACROSS HUDSPETH COUNTY ALONG AND SOUTH
OF A LINE FROM FORT HANCOCK TO SALT FLAT OVER THE NEXT FEW HOURS.
DOPPLER WEATHER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN
EASTERN HUDSPETH COUNTY BETWEEN SIERRA BLANCA AND SALT FLAT AT 510 PM
MDT. ANOTHER AREA OF STRONG STORMS WAS IN NORTHERN CHIHUAHUA
SOUTHWEST OF FORT HANCOCK. THESE STORMS ARE MOVING NORTHEAST AT ABOUT
15 MPH AND CAN PRODUCE WIND GUSTS OF MORE THAN 50 MPH...HEAVY
DOWNPOURS...DANGEROUS LIGHTNING AND HAIL.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT
WWW.SRH.NOAA.GOV/ELP.
Special weather statement, Oct 6, 8:31 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
831 PM MDT WED OCT 6 2004

TXZ056-070530-
HUDSPETH TX-
INCLUDING THE CITIES OF...SIERRA BLANCA
831 PM MDT WED OCT 6 2004

STRONG THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS HUDSPETH
COUNTY. DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS NEAR
SALT FLAT AND JUST SOUTHWEST OF SIERRA BLANCA AT 830 PM MDT. OTHER
STORMS WERE DEVELOPING FARTHER SOUTHWEST IN CHIHUAHUA. THESE STORMS
ARE MOVING NORTHEAST AT ABOUT 15 MPH AND CAN PRODUCE WIND GUSTS OF
MORE THAN 50 MPH...HEAVY DOWNPOURS...FREQUENT DANGEROUS LIGHTNING AND
HAIL. STORMS WILL CONTINUE OVER HUDSPETH COUNTY ALONG AND SOUTH OF A
LINE FROM FORT HANCOCK TO SALT FLAT UNTIL 1130 PM TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT
WWW.SRH.NOAA.GOV/ELP.

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.